Quote from xptp29a
I am a pre-nursing student with a question that hits close to home for me.
My mom has two right MCA aneurysms and back in late October one hemorrhaged. A coiling procedure was performed on both aneursyms. She was in ICU for about two weeks and did get VAP. Some of the medicines she was on included propofol, nimidopine and strong antibiotics.
It has been about a month and a half since the coiling procedure. She has experience extreme localized hair loss on the back right side of her head. The doctors told her that it was due to the antibiotics, but it seems so strange that she would have lost it in only one area. The rest of her hair is not even thining.
I know this is kind of trite considering what she went through and we are so grateful she's alive, but this has been bothering her so I thought I would ask if any of you have seen this or heard about this type of hair loss after a coiling procedure.
Any thoughts or comments?
Due to antibiotics? Well, I am new and a student but, that is a new one to me, not discounting it yet but I am more curious about her localized hair loss.
How large is it?
What sort of shape is her bald spot? Is it round or oblong/oval patchy
How are the borders? is it a clear disting border?
The only time I have heard of localized hair loss is from two things, one is from baby pillow head and the other is from tinnea capitus a skin fungus that kids usually get but, I know a couple of adults that caught it while working in health care.
Has anyone else heard of bald patches from antibiotics? Besides, what sort of antibiotics was she taking and for what if I may ask?
Gen-glad she is doing well outside of that though